Notre Dame Journal of Formal Logic

Closed Maximality Principles and Generalized Baire Spaces

Philipp Lücke

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Given an uncountable regular cardinal κ, we study the structural properties of the class of all sets of functions from κ to κ that are definable over the structure H(κ+), by a Σ1-formula with parameters. It is well known that many important statements about these classes are not decided by the axioms of ZFC together with large cardinal axioms. In this paper, we present other canonical extensions of ZFC that provide a strong structure theory for these classes. These axioms are variations of the Maximality Principle introduced by Stavi and Väänänen and later rediscovered by Hamkins.

Article information

Source
Notre Dame J. Formal Logic, Volume 60, Number 2 (2019), 253-282.

Dates
Received: 17 July 2016
Accepted: 17 February 2017
First available in Project Euclid: 8 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1557281186

Digital Object Identifier
doi:10.1215/00294527-2019-0004

Mathematical Reviews number (MathSciNet)
MR3952233

Subjects
Primary: 03E57: Generic absoluteness and forcing axioms [See also 03E50]
Secondary: 03E35: Consistency and independence results 03E47: Other notions of set-theoretic definability

Keywords
forcing axioms maximality principles generalized Baire spaces $\Sigma_{1}$-definability

Citation

Lücke, Philipp. Closed Maximality Principles and Generalized Baire Spaces. Notre Dame J. Formal Logic 60 (2019), no. 2, 253--282. doi:10.1215/00294527-2019-0004. https://projecteuclid.org/euclid.ndjfl/1557281186


Export citation

References

  • [1] Bagaria, J., “A characterization of Martin’s axiom in terms of absoluteness,” Journal of Symbolic Logic, vol. 62 (1997), pp. 366–72.
  • [2] Baumgartner, J. E., “Iterated forcing,” pp. 1–59 in Surveys in Set Theory, edited by A. R. D. Mathias, vol. 87 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, 1983.
  • [3] Devlin, K. J., Constructibility, Perspectives in Mathematical Logic, Springer, Berlin, 1984.
  • [4] Foreman, M., “Ideals and generic elementary embeddings,” pp. 885–1147 in Handbook of Set Theory, Vols. 1, 2, 3, edited by M. Foreman and A. Kanamori, Springer, Dordrecht, 2010.
  • [5] Friedman, S.-D., “Consistency of the Silver dichotomy in generalised Baire space,” Fundamenta Mathematicae, vol. 227 (2014), pp. 179–86.
  • [6] Friedman, S.-D., T. Hyttinen, and V. Kulikov, Generalized Descriptive Set Theory and Classification Theory, vol. 230 of Memoirs of the American Mathematical Society, American Mathematical Society, Providence, 2014.
  • [7] Friedman, S.-D., and L. Wu, “Large cardinals and $\Delta _{1}$-definablity of the nonstationary ideal,” preprint, http://logic.univie.ac.at/~sdf/papers/joint.liuzhen.delta_1.ns.pdf (accessed 19 March 2019).
  • [8] Fuchs, G., “Closed maximality principles: Implications, separations, and combinations,” Journal of Symbolic Logic, vol. 73 (2008), pp. 276–308.
  • [9] Fuchs, G., “Combined maximality principles up to large cardinals,” Journal of Symbolic Logic, vol. 74 (2009), pp. 1015–46.
  • [10] Halko, A., “Negligible subsets of the generalized Baire space $\omega^{\omega_{1}}_{1}$,” Annales Academiae Scientiarum Fennicae Mathematica, no. 107 (1996), 38 pp.
  • [11] Halko, A., and S. Shelah, “On strong measure zero subsets of $^{\kappa}2$,” Fundamenta Mathematicae, vol. 170 (2001), pp. 219–29.
  • [12] Hamkins, J. D., “A simple maximality principle,” Journal of Symbolic Logic, vol. 68 (2003), pp. 527–50.
  • [13] Holy, P., and P. Lücke, “Locally $\Sigma_{1}$-definable well-orders of ${\mathrm{H}}(\kappa^{+})$,” Fundamenta Mathematicae, vol. 226 (2014), pp. 221–36.
  • [14] Holy, P., and P. Lücke, “Simplest possible locally definable well-orders,” Fundamenta Mathematicae, vol. 236 (2017), pp. 101–39.
  • [15] Hyttinen, T., and M. Rautila, “The canary tree revisited,” Journal of Symbolic Logic, vol. 66 (2001), pp. 1677–94.
  • [16] Hyttinen, T., and J. Väänänen, “On Scott and Karp trees of uncountable models,” Journal of Symbolic Logic, vol. 55 (1990), pp. 897–908.
  • [17] Jech, T., “Trees,” Journal of Symbolic Logic, vol. 36 (1971), pp. 1–14.
  • [18] Jech, T., Set Theory, Springer Monographs in Mathematics, Springer, Berlin, 2003.
  • [19] Kechris, A. S., Classical Descriptive Set Theory, vol. 156 of Graduate Texts in Mathematics, Springer, New York, 1995.
  • [20] Khomskii, Y., G. Laguzzi, B. Löwe, and I. Sharankou, “Questions on generalised Baire spaces,” Mathematical Logic Quarterly, vol. 62 (2016), pp. 439–56.
  • [21] Kunen, K., Set Theory: An Introduction to Independence Proofs, vol. 102 of Studies in Logic and the Foundations of Mathematics, North-Holland, Amsterdam, 1980.
  • [22] Leibman, G., “Consistency strengths of modified maximality principles,” PhD dissertation, City University of New York.
  • [23] Lücke, P., “$\Sigma^{1}_{1}$-definability at uncountable regular cardinals,” Journal of Symbolic Logic, vol. 77 (2012), pp. 1011–46.
  • [24] Lücke, P., “Global and localized maximality principles,” in preparation.
  • [25] Lücke, P., R. Schindler, and P. Schlicht, “$\Sigma_{1}( \kappa)$-definable subsets of $\mathrm{H}(\kappa^{+})$,” Journal of Symbolic Logic, vol. 82 (2017), pp. 1106–31.
  • [26] Lücke, P., and P. Schlicht, “Continuous images of closed sets in generalized Baire spaces,” Israel Journal of Mathematics, vol. 209 (2015), pp. 421–61.
  • [27] Mekler, A., and S. Shelah, “The canary tree,” Canadian Mathematical Bulletin, vol. 36 (1993), pp. 209–15.
  • [28] Mekler, A., and J. Väänänen, “Trees and $\Pi^{1}_{1}$-subsets of $^{\omega_{1}}\omega_{1}$,” Journal of Symbolic Logic, vol. 58 (1993), pp. 1052–70.
  • [29] Schlicht, P., “Perfect subsets of generalized Baire spaces and long games,” Journal of Symbolic Logic, vol. 82 (2017), pp. 1317–55.
  • [30] Shelah, S., “A weak generalization of MA to higher cardinals,” Israel Journal of Mathematics, vol. 30 (1978), pp. 297–306.
  • [31] Shelah, S., and L. J. Stanley, “Generalized Martin’s axiom and Souslin’s hypothesis for higher cardinals,” Israel Journal of Mathematics, vol. 43 (1982), pp. 225–36.
  • [32] Shelah, S., H. Tuuri, and J. Väänänen, “On the number of automorphisms of uncountable models,” Journal of Symbolic Logic, vol. 58 (1993), pp. 1402–18.
  • [33] Stavi, J., and J. Väänänen, “Reflection principles for the continuum,” pp. 59–84 in Logic and Algebra, vol. 302 of Contemporary Mathematics, American Mathematical Society, Providence, 2002.
  • [34] Väänänen, J., “A Cantor-Bendixson theorem for the space $\omega^{\omega_{1}}_{1}$,” Fundamenta Mathematicae, vol. 137 (1991), pp. 187–99.
  • [35] Väänänen, J., “Games and trees in infinitary logic: A survey,” pp. 105–38 in Quantifiers: Logics, Models and Computation, Vol. 1: Surveys, vol. 248 of Synthese Library, Kluwer Academic, Dordrecht, 1995.
  • [36] Väänänen, J., Models and Games, vol. 132 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 2011.